MAUDE Adverse Event Report: VARIAN MEDICAL SYSTEMS INTELLIBLATE XIMITRY PROBE ASSEMBLY 20CM

VARIAN MEDICAL SYSTEMS INTELLIBLATE XIMITRY PROBE ASSEMBLY 20CM
Model Number IB-XPA-1320
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Liver ablation of a small hcc mass using the intelliblate system and associated ximetry probe assembly.Placement of a single xpa and the ablation was performed with no issues.Following the ablation, the post ct scan showed evidence of active hemorrhage.Patient was moved to the angiography suite where an angiogram identified the source of bleeding.The pseudo aneurysm was successfully embolized and the patient was discharged the following day on (b)(6).Dr.Reports on (b)(6) that the patient is doing well.
 
Additional Manufacturer Narrative
Customer reported a patient experienced an active hemorrhage as evidenced by a ct scan post microwave ablation procedure of a small hcc mass on (b)(6) 2024.Angiogram was immediately performed to identify the source of the bleeding and an additional embolization procedure was successfully conducted to address a pseudo aneurysm.Patient was discharged the following day, on (b)(6) 2024 and physician reports the patient is recovering.No allegation of malfunction is reported against the intelliblate ximitry probe as the reporter confirmed the initial ablation procedure was performed without issue.Varian medical professional provided a medical review of the event on 29/oct/2024 and determined that the information reasonably suggests that the varian device has or may have caused or contributed to a serious injury.Given that unexpected medical intervention was required after the ablation procedure, this event is deemed a serious injury.Bleeding/hemorrhage from a pseudoaneurysm or otherwise, is a known potential complication with puncture of the liver by a device such as a needle or probe.
 
Event or Problem Description
See completed (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in h6.Our investigation determined that the microwave probe functioned as intended, and the device was not returned for evaluation.A review of manufacturing and product records did not reveal any defects or nonconformities that could have contributed to the event.Hemorrhage is a known procedural risk associated with microwave ablation and not indicative of device malfunction.Therefore, no corrective or preventive actions are warranted at this time.

Brand Name
INTELLIBLATE XIMITRY PROBE ASSEMBLY 20CM
Common Device Name
INTELLIBLATE XIMITRY PROBE ASSEMBLY 20CM
Manufacturer (Section D)
VARIAN MEDICAL SYSTEMS
9825 spectrum drive
bldg 2
austin TX 78717
Manufacturer (Section G)
VARIAN MEDICAL SYSTEMS
9825 spectrum drive
bldg 2
austin TX 78717
Manufacturer Contact
nia van baalen
911 hansen way
palo alto, CA 94304-1028
6504246833
MDR Report Key20582491
Report Number3008262715-2024-00001
Device Sequence Number8714400
Product Code NEY
UDI-Device Identifier00810563022308
UDI-Public(01)00810563022308(11)240815(17)250211(10)31385
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K240480
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/11/2025
Device Model NumberIB-XPA-1320
Device Lot Number31385
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown